Alert archive / South Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 8, NWS Aberdeen, SD

January 31, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Jan 31, 2011, 10:46 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 10:46 AM CST (16:46 UTC)
Expired
Feb 1, 2011, 6:00 PM CST
In force
31 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS43 KABR 311646
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1046 AM CST MON JAN 31 2011

...WIDESPREAD LIGHT SNOW WILL CONTINUE THROUGH TONIGHT...

.A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING LIGHT SNOW TO
THE REGION THROUGH TONIGHT. NORTHERLY WINDS OF 15 TO 20 MPH THIS
MORNING WILL CONTINUE TO CREATE WIDESPREAD BLOWING AND DRIFTING
SNOW ISSUES. ALSO... WIND CHILL VALUES IN THE NEGATIVE 20S AND 30S
ARE EXPECTED FROM LATE THIS MORNING THROUGH THE DAY TUESDAY. NORTH
WINDS OF 15 MPH TO 25 MPH WITH TEMPERATURES IN THE NEGATIVE SINGLE
DIGITS WILL CREATE VERY LOW WIND CHILL VALUES OF NEGATIVE 25 TO
NEGATIVE 35. THE SNOW WILL END FROM NORTH TO SOUTH EARLY TUESDAY
MORNING AS ARCTIC HIGH PRESSURE BUILDS IN.

SDZ003-004-009-015-033-045-010000-
/O.CAN.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/
/O.NEW.KABR.WC.Y.0008.110131T1646Z-110201T1200Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...FORT PIERRE...MURDO
1046 AM CST MON JAN 31 2011 /946 AM MST MON JAN 31 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/
TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ TUESDAY.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH TONIGHT...BUT
  ONLY TRACE ACCUMULATION AMOUNTS ARE EXPECTED.

* NORTH WINDS FROM 15 TO 25 MPH WILL COMBINE WITH AMBIENT AIR
  TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE LOW
  WIND CHILL VALUES IN THE NEGATIVE 20S TO NEGATIVE 30S RANGE FROM
  LATE THIS MORNING THROUGH THE DAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ016-010000-
/O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/
POTTER-
INCLUDING THE CITY OF...GETTYSBURG
1046 AM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE ENDING
  EARLY TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE ANTICIPATED WITH 
  THIS SYSTEM. 

* NORTH WINDS FROM 15 TO 20 MPH WILL CONTINUE TO CREATE BLOWING
  AND DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE
  TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ005>007-010-011-017>019-034>037-048-051-010000-
/O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-SULLY-
HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...ONIDA...PIERRE...
HIGHMORE...MILLER...PRESHO...FORT THOMPSON
1046 AM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE TAPERING OFF 
  EARLY TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE ANTICIPATED WITH 
  THIS SYSTEM. 

* NORTH WINDS FROM 10 TO 15 MPH WILL CONTINUE TO CREATE BLOWING AND
  DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE
  TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ039-046-SDZ008-020>023-010000-
/O.CON.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/
TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1046 AM CST MON JAN 31 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE TAPERING OFF 
  EARLY TUESDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE ANTICIPATED WITH 
  THIS SYSTEM. 

* NORTH WINDS FROM 10 TO 15 MPH WILL CONTINUE TO CREATE BLOWING AND
  DRIFTING ISSUES. WIND CHILL VALUES CURRENTLY IN THE NEGATIVE
  TEENS TO 20S WILL DIP INTO THE NEGATIVE 20S AND 30S BY TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
5 follow-up statements
295 
WWUS43 KABR 311906
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
106 PM CST MON JAN 31 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS. NORTH
WIND OF 15 MPH TO 25 MPH WILL COMBINE WITH TEMPERATURES NEAR ZERO
TO CREATE WIND CHILL VALUES IN THE NEGATIVE 20S AND 30S THROUGH
TUESDAY MORNING.

MNZ039-046-SDZ005>008-010-011-016>023-034>037-048-051-010900-
/O.CAN.KABR.WW.Y.0006.000000T0000Z-110201T1200Z/
/O.EXB.KABR.WC.Y.0008.000000T0000Z-110201T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-
HUGHES-HYDE-HAND-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...ONIDA...PIERRE...HIGHMORE...MILLER...PRESHO...
FORT THOMPSON
106 PM CST MON JAN 31 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

* NORTH WINDS FROM 15 TO MPH 25 MPH WILL COMBINE WITH TEMPERATURES
  IN THE LOWER SINGLE DIGITS BELOW ZERO CREATE WIND CHILL VALUES
  OF NEGATIVE 25 TO NEGATIVE 35 BELOW ZERO THROUGH TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ003-004-009-015-033-045-010900-
/O.EXT.KABR.WC.Y.0008.000000T0000Z-110201T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...FORT PIERRE...MURDO
106 PM CST MON JAN 31 2011 /1206 PM MST MON JAN 31 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY. 

* NORTH WINDS FROM 15 TO MPH 25 MPH WILL COMBINE WITH TEMPERATURES
  IN THE LOWER SINGLE DIGITS BELOW ZERO CREATE WIND CHILL VALUES
  OF NEGATIVE 25 TO NEGATIVE 35 BELOW ZERO THROUGH TUESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
154 
WWUS43 KABR 010900
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10
MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND
WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011700-
/O.NEW.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.EXT.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
300 AM CST TUE FEB 1 2011 /200 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE
  WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO
  CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL TO
  COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM
  15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35
  BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DORN
316 
WWUS43 KABR 010906 CCA
WSWABR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
305 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10
MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND
WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011715-
/O.COR.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.COR.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
305 AM CST TUE FEB 1 2011 /205 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL
ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE
  WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO
  CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL COMBINE
  WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15
  BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW
  TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

DORN
641 
WWUS43 KABR 011546 AAA
WSWABR

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
946 AM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF
15 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE
WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT
RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH
WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020030-
/O.CON.KABR.WC.W.0001.110202T0000Z-110202T1800Z/
/O.CON.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
946 AM CST TUE FEB 1 2011 /846 AM MST TUE FEB 1 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* NORTH WINDS FROM 15 MPH TO 25 MPH WILL CONTINUE TO COMBINE WITH
  TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE
  WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY.

* NORTHWEST WINDS FROM 10 MPH TO 20 MPH TONIGHT WILL COMBINE WITH
  RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO
  30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50
  BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
900 
WWUS43 KABR 020006
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
606 PM CST TUE FEB 1 2011

.AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN
SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF
10 MPH TO 20 MPH. COMBINED WITH TEMPERATURES WELL BELOW
ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES
LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL
LAST THROUGH WEDNESDAY MORNING.

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900-
/O.EXP.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/
/O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
606 PM CST TUE FEB 1 2011 /506 PM MST TUE FEB 1 2011/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ WEDNESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. 

* NORTHWEST WINDS FROM 10 MPH TO 20 MPH WILL COMBINE WITH RECORD
  OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30
  BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW
  ZERO TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

PARKIN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 3:39 AM CST, 7 hours 7 minutes earlier.

Area forecast discussion, Jan 31, 3:39 AM CST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CST MON JAN 31 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY
OVER THE NEXT 16 TO 24 HOURS THE NORTHERN PLAINS WILL SEE LIGHT
SNOW GRADUALLY COME TO AN END FROM THE NW...TO THE SE. AS OF
8Z...LIGHT SNOW CONTINUES TO SPREAD ACROSS THE REGION AHEAD OF A
DEEPENING UPPER LEVEL TROF OVER THE ROCKIES. BASED ON SATELLITE
AND SURFACE DEW POINTS...DRIER AIR IS IN THE PROCESS OF FILTERING
INTO MT AND ND. THE GFS/NSSL WRF SEEMS TO HAVE A PRETTY GOOD
HANDLE ON THE CURRENT AND PROJECTED PLACEMENT OF THE DRY
AIR...WHICH SHOULD BE OVER WESTERN DAKOTAS BY 0Z TONIGHT. AN
INVERTED SURFACE TROF AND WEAK LIFT SHOULD KEEP LIGHT SNOW ONGOING
FOR THE EASTERN DAKOTAS THROUGH 12Z TUESDAY. WHILE WINDS ARE NOT
PARTICULAR STRONG BETWEEN NOW AND 12Z TUESDAY...WILL CONTINUE TO
MENTION AREAS OF BLOWING SNOW DUE TO A HIGH SLR AROUND 18:1. A 4MB
PRESSURE RISE ON TUESDAY AFTERNOON LOOKS LIKE THE BEST POTENTIAL
FOR WIDESPREAD BLOWING SNOW. BASED ON THE EXPECTED SUSTAINED
WINDS...MAY NEED TO EXTEND THE TIMING OF THE WSW BEYOND 12Z
TUESDAY.

WHILE WINDS SHOULD DECREASE TUESDAY NIGHT...THE COMBINATION BITTER
COLD TEMPERATURES IN THE 20S BELOW ZERO AND LIGHT WINDS SHOULD
RESULT IN WIDESPREAD WIND CHILL VALUES OF 35 TO 40 DEGREES BELOW
ZERO BY WEDNESDAY MORNING. THESE WIND CHILL VALUES ARE CURRENTLY
WITHIN THE REALM OF WIND CHILL WARNING CRITERIA.

.LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY

HIGH PRESSURE TO THE SOUTH AND A DECENT PRESSURE GRADIENT ON
WEDNESDAY NIGHT WILL GIVE GOOD MIXING UNDER SOUTHWEST FLOW. THIS
WILL HELP TEMPERATURES STAY NEAR CLIMO AVERAGES WED NIGHT AND
THURSDAY. EXPECT DRY CONDITIONS THROUGH FRIDAY NIGHT BEFORE
ANOTHER LOW DROPS INTO NORTH DAKOTA ON SATURDAY. WITH A COLD FRONT
STRETCHING INTO SOUTH DAKOTA...THIS SYSTEM WILL BRING SOME MORE
LIGHT SNOW AND COOLER TEMPS AS IT QUICKLY MOVES THROUGH. STILL TOO
SOON TO SAY EXACTLY WHERE THE SNOW WILL BE CONCENTRATED ON
SATURDAY. THE GFS WANTS TO HOLD MOST OF IT OVER THE EAST..BUT THE
EC DOES BRING SOME TO CENTRAL SD AS WELL.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

LIGHT TO MODERATE (MVFR/IFR) SNOW WILL CONTINUE AT ALL TAF
LOCATIONS THROUGH TONIGHT AND MONDAY. VISIBILITIES WILL BE
GENERALLY FROM 1 TO 2 MILES OCCASIONALLY DOWN TO 1/2 TO 3/4 OF A
MILE. CEILINGS WILL BE GENERALLY MVFR OCCASIONALLY IFR IN THE
HEAVIER SNOW. THE SNOW WILL END SLOWLY FROM NORTHWEST TO SOUTHEAST MONDAY
NIGHT WITH MVFR CEILINGS REMAINING THROUGH TUESDAY EVENING AT
KABR/KATY. KMBG/KPIR MAY LIFT TO VFR AS EARLY 6Z TUESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ TUESDAY FOR
     BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
     DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
     LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
     WALWORTH.

MN...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...SD
LONG TERM...WISE
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 31, 4:14 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CST MON JAN 31 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CST MON JAN 31 2011 /314 AM MST MON JAN 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT...WITH AN
ADDITIONAL TWO TO FOUR INCHES OF SNOW POSSIBLE BY TUESDAY MORNING.
NORTHERLY WINDS OF 10 TO 20 MPH COULD CAUSE LOCALIZED BLOWING AND
DRIFTING SNOW ISSUES TODAY THROUGH TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BITTER COLD TEMPERATURES ARE EXPECTED ON TUESDAY AND WEDNESDAY.
EVEN WITH LIGHT NORTHERLY WINDS...WIND CHILL VALUES BETWEEN 25 TO
35 DEGREES BELOW ZERO WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED.

SD

In the hours before

Local storm report, Jan 31, 10:03 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1003 AM CST MON JAN 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     SNOW             WESTPORT                45.65N 98.50W
01/31/2011  M3.0 INCH        BROWN              SD   CO-OP OBSERVER

            STILL SNOWING

0605 AM     SNOW             1 W WATERTOWN           44.91N 97.19W
01/31/2011  M4.0 INCH        CODINGTON          SD   CO-OP OBSERVER

            STILL SNOWING

0710 AM     SNOW             TURTON                  45.05N 98.10W
01/31/2011  M4.0 INCH        SPINK              SD   CO-OP OBSERVER

            STILL SNOWING

0721 AM     SNOW             3 W SISSETON            45.66N 97.11W
01/31/2011  M4.7 INCH        ROBERTS            SD   CO-OP OBSERVER

            STILL SNOWING

0804 AM     SNOW             BROWNS VALLEY           45.59N 96.83W
01/31/2011  M4.0 INCH        TRAVERSE           MN   CO-OP OBSERVER

            STILL SNOWING

0811 AM     SNOW             CLEAR LAKE              44.77N 96.68W
01/31/2011  M6.1 INCH        DEUEL              SD   CO-OP OBSERVER

            STILL SNOWING

0815 AM     SNOW             8 NE COLUMBIA           45.70N 98.19W
01/31/2011  M5.5 INCH        BROWN              SD   CO-OP OBSERVER

            STILL SNOWING

0825 AM     SNOW             WILMOT                  45.41N 96.86W
01/31/2011  M7.5 INCH        ROBERTS            SD   CO-OP OBSERVER

            STILL SNOWING

0825 AM     SNOW             WHEATON                 45.81N 96.50W
01/31/2011  M2.8 INCH        TRAVERSE           MN   CO-OP OBSERVER

            STILL SNOWING

0830 AM     SNOW             MOBRIDGE                45.54N 100.44W
01/31/2011  M6.8 INCH        WALWORTH           SD   CO-OP OBSERVER

            STILL SNOWING

0845 AM     SNOW             1 W HAYTI               44.66N 97.22W
01/31/2011  M4.8 INCH        HAMLIN             SD   CO-OP OBSERVER

            STILL SNOWING

0850 AM     SNOW             ROSCOE                  45.45N 99.33W
01/31/2011  M7.0 INCH        EDMUNDS            SD   CO-OP OBSERVER

0855 AM     SNOW             DOLAND                  44.89N 98.10W
01/31/2011  M4.3 INCH        SPINK              SD   CO-OP OBSERVER

            STILL SNOWING

0900 AM     SNOW             ABERDEEN                45.47N 98.48W
01/31/2011  M5.5 INCH        BROWN              SD   OFFICIAL NWS OBS

            STILL SNOWING

0934 AM     SNOW             4 NNE VICTOR            45.92N 96.80W
01/31/2011  M4.0 INCH        ROBERTS            SD   CO-OP OBSERVER

            STILL SNOWING

&&

EWY

Nearby

Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.